Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Archived

This topic is now archived and is closed to further replies.

Recommended Posts

Hi, I've had what has been diagnosed as cystic acne for three years. I tried initially   antibiotics and topical retinoids and when that didn't work I went on Accutane. My doctor put me on 10 mg a day for 6 months, (what a low dosage..) my acne wasn't clearing and It was just getting worse and worse, I would wake up with blood all over my pillows. Finally my acne seemed to be calm after 6 months, and then suddenly my acne comes back a year later as occasional cysts. Knowing how bad this could get untreated I immediately opted for a second course, now I'm two and a half months in and my acne is worse than initially and my scarring is appearing much worse. The longer I'm on Accutane the more new scars 'appear' and the more the old scars seem wider and deeper. I went to a derm and he told me that I should be doing 40 mg a day, I weigh 60kg, the 10 mg dosage for 6 months is no where near the required total cumalitive dosage. No wonder I had relapses. Doing my research in the US and other parts of the world a total cumalitive dosage of 120 mg per kg Is used. In New Zealand doctors prescribe 10 mg a day for 6 months, this would be a quarter of the required dosage that I would need. I would have to be on for two years! And I have severe cystic acne that would scar terribly over a long time period. It's very distressing waking up with new cysts and 'appearing scars. I honestly don't know what is going on. My scars seem to be getting worse and worse everyday and they only have appeared a year after from when the lesions have cleared, I hope this is just Accutane thinning my skin but I honestly don't know. Is it possible that I may have hormonal imbalances or food allergies I don't know about?, I've tried cutting out gluten and dairy but it didn't seem that affective. I have pics from different lighting, angles and times. You can really see the effect that lighting has. Also what kind of treatment do you recommend for my scarring after I have cleared my skin and waited 6 months after Accutane? I know that I shouldn't expect effective treatment since my scarring is so severe. Thank you for reading. 20180814_154317-min.thumb.jpg.40fb9174e01095e9fd8f44bec0e528bd.jpg20180826_000802-min.thumb.jpg.7d99ccebf5f02aa2286a4257b5c142f1.jpg20180904_203558-min.thumb.jpg.2dec1f4d99ae7f9ed081ff42afe78413.jpg20180911_200201-min.thumb.jpg.a2f023db83f0c4df80d6e3f44124cf51.jpg20180811_173550-min.thumb.jpg.6195cbbab5fe34306a9adbefc8c88409.jpg20180814_155345-min.thumb.jpg.ea29bbb42422b24567a9238f3d811749.jpg20180911_231907-min.thumb.jpg.4561c83a02238334c61811ccf3b0ac7b.jpg20180826_000429-min.thumb.jpg.917b8ce14c83bf532980713804aa9c9d.jpg20180912_114833-min.thumb.jpg.6e0bfbd448d1af7908a19fc45df73620.jpg20180912_114824-min.thumb.jpg.73ad855b8f3b5dd4b85449ee6285804c.jpg

Share this post


Link to post
Share on other sites

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×